Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS State College, PA

June 27, 2025Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 27, 2025, 10:22 AM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 10:22 AM EDT (14:22 UTC)
Expired
Jun 27, 2025, 1:09 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lancaster County, PA

The radar

The Sterling radar (KLWX), 160 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 12:25 PM EDTFLASH FLOOD3 Nnw Landisville, PAStanding water closed a section of PA772 Mt. Joy Rd in Rapho Twp.
Jun 27, 12:25 PM EDTFLASH FLOOD3 W Manheim, PASection of North Colebrook Rd. closed along a flooded creek in Rapho Twp.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 123 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WGUS51 KCTP 271422
FFWCTP
PAC071-271730-
/O.NEW.KCTP.FF.W.0036.250627T1422Z-250627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1022 AM EDT Fri Jun 27 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  North Central Lancaster County in south central Pennsylvania...

* Until 130 PM EDT.

* At 1022 AM EDT, Doppler radar indicated slow moving heavy showers 
  and thunderstorms training over the same location and producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain has fallen over the past hour. Additional rainfall amounts of 
  1 to 1.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lititz, Mount Joy, Manheim, East Petersburg and 
  Salunga-Landisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4011 7632 4010 7637 4010 7647 4013 7652
      4019 7647 4017 7632 4015 7630

FLASH FLOOD...RADAR INDICATED

$$

Lambert/Steinbugl
1 follow-up statement
513 
WGUS71 KCTP 271709
FFSCTP

Flash Flood Statement
National Weather Service State College PA
109 PM EDT Fri Jun 27 2025

PAC071-271719-
/O.CAN.KCTP.FF.W.0036.000000T0000Z-250627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
109 PM EDT Fri Jun 27 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL LANCASTER 
COUNTY...

Flooding of low lying areas, and water across some roads in the 
warned area, are receding. The heavy rain has ended and moved well 
east of the area as of 1 PM. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

&&

LAT...LON 4011 7632 4010 7637 4010 7647 4013 7652
      4019 7647 4017 7632 4015 7630

$$

Lambert/Steinbugl

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:29 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 27, 7:29 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service State College PA
729 AM EDT Fri Jun 27 2025

.SYNOPSIS...
* Isolated showers overnight with patchy fog possible in the
  valleys before daybreak Friday.
* Another round of showers and thunderstorms are expected on
  Friday, but max temps will be much cooler than what occurred
  Thursday.
* Breaking heat gives way to drenching downpours into the last
  weekend of June; unsettled pattern continues to start July

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rain showers dissipated overnight then have made a curtain call
as a frontal boundary slowly slides west across central PA.
While not widespread, the showers have popped up generally
south of a US Route 22 line. Expect these isolated showers to
speckle the area as dewpoints remain near 70 west of Route 322.
A few locations have patchy dense fog but it is not widespread
at this time.

As the lower dewpoints move west today, expect a stratus/patchy
drizzle scenario east of the Laurel mountains with more concentrated
shower and convection over the higher elevations of Somerset and
Cambria counties as the front bumps into the elevated terrain.

Latest HRRR paints the heaviest afternoon QPF south of PA but
with terrain influence, can not rule out a heavier downpour over
my southwest. Coordination with surrounding offices will hold
off on any headlines as Somerset and Cambria have seen a
relative min in precip amounts over the past 72-96 hours -
allowing for their FF guidance to rebound. But will watch if any
convection forms earlier in the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Unsettled pattern continues through the last weekend/end of
June with daily opportunities for drenching downpours. The
cooler airmass will be short lived as it relaxes back to the
northeast of the state this weekend. This will bring a return to
the seasonably hot/humid summertime conditions through Sunday
night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The anomalous upper-level ridge that brought heat to much of
the eastern United States will continue to gradually be
suppressed to the south in the extended period, and long range
models suggest that it should be replaced by an upper level
trough over the northeastern United States by the middle of next
week.

As for sensible weather...the unsettled pattern will persist
into at least the first half of the upcoming weekend, with
SHRA/TSRA likely on Saturday, especially in the afternoon and
evening. Sunday looks like the better day of the weekend, with
a small area of high pressure building in, and keeping PoPs less
than 40 percent. An approaching cold front and upper trough
will bring more widespread SHRA/TSRA later Monday into Tuesday.
After that, we could be in for a welcome shot of cooler and
drier weather for the middle to later part of next week. Surface
high pressure is expected to take over on Wednesday, and the
upper level trough will lift out of the mid-atlantic region.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Made a few changes here at the last minute. Main thing was to
edge off a bit on the real low CIGS etc a bit here.

Earlier discussion below.

Unlike last night, the main concern today is lower CIGS. Last
night was areas of fog.

Some signal that we may get a brief break from the showers and
storms by Sunday.

Some showers near JST the next few hours, but most areas should
be dry for much of the day. With limited heating today, the chc
for storms will be lower.

Outlook...

Sat-Tue...Showers and t-storms with times of fog and low clouds
overnight. Sunday looking like the best day to stay dry.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Bowen
NEAR TERM...Tyburski
SHORT TERM...Bowen/Tyburski
LONG TERM...Colbert/Bowen
AVIATION...Martin
Hazardous weather outlook, Jun 26, 11:00 PM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1100 PM EDT Thu Jun 26 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280300-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1100 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 10:14 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service State College PA
1014 AM EDT Fri Jun 27 2025

PAZ059-066-271600-
Lebanon-Lancaster-
1014 AM EDT Fri Jun 27 2025

...SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY
HEAVY RAIN LATE THIS MORNING ACROSS NORTHERN LANCASTER AND
SOUTHERN LEBANON COUNTIES...

Heavy rain from slow moving showers and thunderstorms will bring

* Very heavy rainfall of 1 to 2 inches in an hour.
* Localized straight line wind gusts up to 40 MPH.

The training heavy showers and thunderstorms could produce
flooding in poor drainage areas and in low spots along some small
stream and creek, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from your National Weather Service.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:27 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon48 min
Jun 26, 9:00 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton45 min
Jun 26, 9:30 PM EDTFlash Flood WarningCTPCumberland2 hr
Jun 27, 1:03 PM EDTFlood WatchCTPCambria, Somerset8 hr
Jun 27, 4:29 PM EDTSevere Thunderstorm WarningCTPWarren61 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.